Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Left side of tongue numbness since wisdom tooth operation, taking nervz capsules. Will it subside with time?

i have been operated a year before on my wisdom tooths since then my left side of tongue is numb not fully i can feel some but not full it is like 30% from last 20 days am taking nervz maxx capsule. can i be hopefull it will be alright with time. it has recovered since surgery but some days i dnt feel anythng but some days it is worst.
Asked On : Thu, 25 Oct 2012
Answers:  7 Views:  95
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Dentist, Implantology 's  Response
Numbness is a very common complication which can happen because of the wisdom tooth extraction.
Whether it shall be better depends on the extent of the injury but as you are saying that it has gt better over the period of the year so you can be hopeful of getting better and improving with age.
Dr. Pankaj Malhotra
Answered: Fri, 26 Oct 2012
I find this answer helpful
Dentist Dr. Shefali Gupta's  Response
Thanks for asking query,
Wisdom tooth extraction itself associated with several complication like fever, swelling, pain , numbness in tongue is also common complication associated with it.
I suggest you to take rest , avoid stress, take tab canbol-F.It would get corrected with time.
hope this will help you.
Answered: Mon, 6 May 2013
I find this answer helpful
Dentist, Periodontics Dr. Palvi 's  Response
thanks for the query...
its common to have these type of complications... i would suggest you, not to loose the hope.. because, as its recovering so it might recover fully...
just keep on taking your medicines and hope for the best...
take care...
Answered: Sat, 3 Aug 2013
I find this answer helpful

3 Doctors agree with this answer

Dentist Dr. Qazi Ammara's  Response

Thanks for asking the query,

Numbness in the tongue is due to nerve damage it is a common complication after wisdom tooth removal, recovery period depends upon the extent of nerve damage whether it is temporary or permanent, regeneration of the nerve takes place very slowly, it usually takes a period of six months to year.
I would suggest you to visit to an Oral Surgeon and get a checkup done.
Take a course of multivitamin tablets o.d for 15 days consulting to your Dentist.

Hope this helps out,

Answered: Sat, 3 Aug 2013
I find this answer helpful

 1 user finds this helpful

Dentist Dr. Yogesh Tripathi's  Response
its quite common to have a numb feeling in tongue after 3rd molar extraction
this is because the lingual nerve runs in proximity of the root of the wisdom tooth
the severity of numbness depends on the extent to which the nerve has been compromosed while extraction
now as you say that the numbness is reducing day by day, so it will subside gradually
so dont worry
best of luck
Answered: Fri, 2 Aug 2013
I find this answer helpful
Orthopaedic Surgeon, Joint Replacement Dr. Saurabh Gupta's  Response
Feb 2014
Thanks for posting your query.

Yes, continue taking nervz max capsule.

The sensation should resolve itself in as long six weeks but has been known to be present for as long as six months.

If it continues after the extraction site has completely healed your dentist should be notified and direct you from there.

Answered: Tue, 30 Oct 2012
I find this answer helpful
Dentist Dr. Geoffrey Ward's  Response
Hello and thank you for your question.
Nerve damage is hard to predict especially when there are several different ways to damage the nerve. If you are having feeling some days and others it's not so good, chances are you will make a recovery. Nerves grow very slow so it can take a long time for your tongue to recover. Chances of permanent nerve damage in that area based on multiple studies is 0.1%. I have seen many people with damaged nerves, some never recover, but if you have some sensation in the area that is a good sign that you can recover.

Best wishes and good health

Dr. Ward
Answered: Thu, 25 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor